Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 143, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 29, 2017, 4:57 AM EDT for Dubois County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2017, 4:57 AM EDT (08:57 UTC)
- Expired
- Apr 29, 2017, 5:30 AM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Dubois County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
193
WUUS53 KLMK 290857
SVRLMK
INC037-290930-
/O.NEW.KLMK.SV.W.0143.170429T0857Z-170429T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
457 AM EDT SAT APR 29 2017
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Dubois County in south central Indiana...
* Until 530 AM EDT
* At 456 AM EDT, a severe thunderstorm was located 8 miles northwest
of Dale, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jasper, Huntingburg, Holland, Dubois, Celestine, Saint Marks,
Millersport, Bretzville, Dubois Crossroads and Kellerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3841 8707 3850 8696 3849 8696 3849 8695
3851 8693 3850 8691 3850 8688 3853 8683
3853 8680 3839 8668 3836 8668 3820 8700
3820 8707
TIME...MOT...LOC 0856Z 240DEG 49KT 3825 8710
HAIL...1.25IN
WIND...60MPH
$$
EER2 follow-up statements
983
WWUS53 KLMK 290916
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
516 AM EDT SAT APR 29 2017
INC037-290930-
/O.CON.KLMK.SV.W.0143.000000T0000Z-170429T0930Z/
Dubois IN-
516 AM EDT SAT APR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR CENTRAL DUBOIS COUNTY...
At 516 AM EDT, a severe thunderstorm was located near Jasper, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jasper, Huntingburg, Dubois, Celestine, Saint Marks, Bretzville,
Dubois Crossroads, Kellerville, Haysville and Ellsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
LAT...LON 3839 8700 3849 8696 3849 8695 3851 8693
3850 8691 3850 8688 3853 8683 3853 8680
3839 8668 3836 8668 3824 8693 3830 8697
TIME...MOT...LOC 0916Z 235DEG 44KT 3837 8686
HAIL...1.25IN
WIND...60MPH
$$
EER200
WWUS53 KLMK 290926
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
526 AM EDT SAT APR 29 2017
INC037-290936-
/O.EXP.KLMK.SV.W.0143.000000T0000Z-170429T0930Z/
Dubois IN-
526 AM EDT SAT APR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUBOIS COUNTY WILL
EXPIRE AT 530 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
LAT...LON 3839 8700 3849 8696 3849 8695 3851 8693
3850 8691 3850 8688 3853 8683 3853 8680
3839 8668 3836 8668 3824 8693 3830 8697
TIME...MOT...LOC 0926Z 240DEG 49KT 3844 8671
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:33 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 29, 3:33 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
333 AM EDT Sat Apr 29 2017
.Short Term...(Today through Sunday)
Issued at 321 AM EDT Sat Apr 29 2017
...Flash Flooding Continuing Early This Morning...
The main concern for early this morning will be the continuing flash
flood threat across portions of southern IN and north central KY. As
of 3 AM thunderstorms with very heavy rainfall were training across
the counties on either side of the Ohio River. Numerous reports of
flooding with roads closed and a few cars stranded with rescues have
been received this morning. The main area of rain has shifted to
just south of where current flash flood warnings currently are, so
more warnings may be warranted this morning. However, back to the
west thunderstorms with torrential rainfall are becoming more
scattered and less continuous, so the threat should diminish
somewhat as we head towards dawn.
Showers and thunderstorms will continue into the morning hours after
sunrise, but the area of rain is expected to lift to the north as we
head towards mid day. Skies will become partly cloudy today to
mostly sunny. We will be solidly in the warm sector today with
continuing southerly winds and warm air advection. High temperatures
will rise into the mid to upper 80s today. Soundings do show plenty
of instability this afternoon, but there will be a bit of a cap and
little trigger in the warm sector so will keep the forecast mainly
dry today except closer to the warm front over portions of southern
IN. With the high instability, if any storms do develop, they could
become strong to severe with damaging winds and large hail.
Tonight will be similar to this afternoon with just a small chance
for storms in southern IN. Low temps will again be on the warm side
only dropping into the upper 60s to around 70.
For Sunday, a low pressure system will start to eject northeast out
of the Plains. A line of showers and storms will develop to our west
ahead of the cold front associated with this system. These storms
will start to move into areas west of I-65 late in the afternoon.
Heavy rain and gusty winds will be possible with these storms.
&&
.Long Term...(Sunday night through Friday)
Issued at 330 AM EDT Fri Apr 28 2017
...Another Round of Heavy Rain and Some Severe Potential Late
Sunday...
Showers and storms ahead of a cold front associated with a low
pressure system will continue to cross the region on Sunday evening
into the overnight hours. Soundings do show some instability and
strong wind shear and helicity. However, they are also very
saturated. Therefore some strong storms will be possible with this
system with damaging winds. Very heavy rainfall will be possible as
well so flash flooding may again be a concern. These storms should
be out of the area by mid day on Monday.
We will have a period of dry and cooler weather Monday night through
Tuesday evening. A deepening trough will then approach from the west
and move through. This looks to become a cutoff low across the
Tennessee Valley through the end of the work week. Rain and a few
thunderstorms will be possible off and on from Wednesday through the
end of the week with this system. It will also bring much cooler
temperatures with highs in the 60s and lows in 40s for the end of
the week.
&&
.Aviation...(06Z TAF Issuance)
Issued at 130 AM EDT Sat Apr 29 2017
Heavy rain and thunderstorms continue along a warm front roughly
along and north of the Ohio River. Prevailing VFR expected at SDF,
but a dip to MVFR looks likely in a heavier shower. Showers and
thunderstorms will remain in the area until mid-morning or so. The
surface warm front will slowly push into Indiana on Saturday. Expect
ceilings to improve and scatter out somewhat during the afternoon.
Winds will initially be out of the north at SDF early this morning
due to outflow from numerous thunderstorms across southern Indiana.
After a period of variable winds, expect prevailing southerly flow
during the day on Saturday. Winds will remain breezy, with southerly
gusts of 20-25 kts expected, especially from late morning on.
&&
.Climate...
Issued at 830 AM EST Fri Apr 28 2017
Temperature and rainfall records for the weekend:
4/29 Warm L 4/29 Record H 4/30 Warm L 4/30 Record H
Louisville 67 (1951) 89 (1899) 70 (1899) 91 (1894)
Lexington 67 (1899) 86 (1899) 70 (1899) 91 (1942)
Bowling G. 67 (1899) 91 (1894) 68 (1899) 92 (1942*)
Frankfort 63 (1899) 89 (1914) 66 (1910) 91 (1942)
4/29 Rainfall 4/30 Rainfall
Louisville 2.02" (1927) 2.37" (1983)
Lexington 1.31" (2014) 3.21" (1909)
Bowling G. 2.40" (1912) 3.00" (1911)
Frankfort 2.20" (2002) 2.62" (1909)
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch until 11 AM EDT /10 AM CDT/ this morning for
INZ076>079-083-084-089>092.
KY...Flash Flood Watch until 11 AM EDT /10 AM CDT/ this morning for
KYZ023>025-029>038.
&&
Short Term...EER
Long Term...EER
Aviation...EBW
Climate...RJSHazardous weather outlook, Apr 29, 3:56 AM EDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Louisville KY 356 AM EDT Sat Apr 29 2017 KYZ026>028-039>043-045>049-053>057-300800- Ohio-Grayson-Hardin-Anderson-Woodford-Fayette-Bourbon-Nicholas- Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard- Madison- Including the cities of Hartford, Leitchfield, Elizabethtown, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, and Richmond 356 AM EDT Sat Apr 29 2017 /256 AM CDT Sat Apr 29 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. There will be a chance for thunderstorms with dangerous lightning and heavy rainfall this morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorms are forecast Sunday afternoon through Sunday night. The environment again could support strong to severe thunderstorms. The main threats with any severe storms this weekend with be damaging winds and hail. Also repeated rounds of storms with high rainfall rates may create some flooding issues. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report wind, hail of any size, and instances of flooding today through the weekend. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>079-083-084-089>092-KYZ023>025-029>038-300800- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Bullitt-Oldham-Trimble-Henry- Shelby-Franklin-Spencer- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, and Taylorsville 356 AM EDT Sat Apr 29 2017 /256 AM CDT Sat Apr 29 2017/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT /10 AM CDT/ THIS MORNING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Showers and thunderstorms will continue this morning. Flash flooding and numerous lightning strikes will be the main threats with these storms. Some additional storms could develop over southern Indiana this afternoon. The strongest storms could bring gusty winds and hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorms are forecast Sunday afternoon through Sunday night. The environment again could support strong to severe thunderstorms. The main threats with any severe storms this weekend with be damaging winds and hail. Also repeated rounds of storms with high rainfall rates may create some flooding issues. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report wind, hail of any size, and instances of flooding today through the weekend. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ061>067-070>078-081-082-300800- Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson- Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 356 AM EDT Sat Apr 29 2017 /256 AM CDT Sat Apr 29 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorms are forecast Sunday afternoon through Sunday night. The environment again could support strong to severe thunderstorms. The main threats with any severe storms this weekend with be damaging winds and hail. Also repeated rounds of storms with high rainfall rates may create some flooding issues. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report wind, hail of any size, and instances of flooding today through the weekend. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. EER
In the hours before
Local storm report, Apr 29, 1:04 AM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
104 AM EDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM HAIL 3 NW BRANCHVILLE 38.20N 86.62W
04/29/2017 E1.25 INCH PERRY IN PUBLIC
&&Local storm report, Apr 29, 1:31 AM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
131 AM EDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM FLASH FLOOD 1 NNE PROSPECT 38.35N 85.60W
04/29/2017 JEFFERSON KY 911 CALL CENTER
WATER IS RISING AND OUT OF A CREEKS BANKS AT
COVERED BRIDGE AT COVERED COVE.
&&
KDWLocal storm report, Apr 29, 3:42 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 AM EDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM TSTM WND DMG 1 S NEW ALBANY 38.29N 85.83W
04/29/2017 FLOYD IN BROADCAST MEDIA
ROAD CLOSED DUE TO POWER LINES DOWN ON
MONROE STREET AT PEARL STREET. TIME
ESTIMATED.
&&
KDWLocal storm report, Apr 29, 3:43 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 AM EDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM FLASH FLOOD 2 WSW JEFFERSONVILLE 38.29N 85.75W
04/29/2017 CLARK IN BROADCAST MEDIA
EASTERN BOULEVARD UNDERPASS IS FLOODED.
&&
KDWLocal storm report, Apr 29, 3:45 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM FLASH FLOOD 1 NNE NEW ALBANY 38.32N 85.82W
04/29/2017 FLOYD IN BROADCAST MEDIA
GRANT LINE ROAD HAS WATER OVER THE ROADWAY.
&&
KDWLocal storm report, Apr 29, 3:50 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 AM EDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM FLASH FLOOD 1 W GOSHEN 38.41N 85.61W
04/29/2017 OLDHAM KY BROADCAST MEDIA
ROCKS IN THE ROADWAY AT 1793 AND ROSE ISLAND
ROAD. ALSO, THERE IS A LARGE TREE ACROSS
1793 IN THE 1200 BLOCK.
&&
KDWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:00 PM EDT | Special Weather Statement | LMK | Washington | 45 min |
| Apr 28, 9:10 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 35 min |
| Apr 28, 9:23 PM EDT | Special Weather Statement | LMK | Dubois | 52 min |
| Apr 28, 9:41 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange | 34 min |
| Apr 28, 10:14 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange | 31 min |
| Apr 28, 10:15 PM EDT | Flash Flood Warning | LMK | Dubois | 4 hr |
| Apr 28, 10:39 PM EDT | Severe Thunderstorm Warning | LMK | Crawford | 36 min |
| Apr 28, 10:45 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Orange, Washington | 30 min |
| Apr 28, 11:00 PM EDT | Areal Flood Advisory | LMK | Crawford, Dubois, Harrison, Orange, Washington | 4 hr |
| Apr 28, 11:07 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Perry | 23 min |
| Apr 28, 11:30 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 30 min |
| Apr 28, 11:49 PM EDT | Special Weather Statement | LMK | Clark | 26 min |
| Apr 28, 11:58 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 24 min |
| Apr 29, 12:04 AM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison, Washington | 26 min |
| Apr 29, 12:11 AM EDT | Flash Flood Warning | LMK | Crawford, Dubois, Harrison, Orange, Washington | 4 hr |
| Apr 29, 12:19 AM EDT | Severe Thunderstorm Warning | LMK | Crawford, Orange, Perry | 26 min |
| Apr 29, 12:38 AM EDT | Areal Flood Advisory | LMK | Clark, Floyd, Harrison | 4 hr |
| Apr 29, 12:54 AM EDT | Flash Flood Warning | LMK | Clark, Floyd, Harrison, Washington | 4 hr |
| Apr 29, 1:34 AM EDT | Areal Flood Advisory | LMK | Crawford, Floyd, Harrison, Perry | 6 hr |
| Apr 29, 2:15 AM EDT | Areal Flood Warning | LMK | Dubois | 6 hr |
| Apr 29, 4:19 AM EDT | Areal Flood Warning | LMK | Crawford, Harrison, Orange, Perry, Washington | 6 hr |
| Apr 29, 4:54 AM EDT | Areal Flood Warning | LMK | Clark, Floyd, Harrison | 6 hr |
| Apr 29, 6:28 AM EDT | Severe Thunderstorm Warning | LMK | Dubois, Orange, Washington | 32 min |
| Apr 29, 7:15 AM EDT | Severe Thunderstorm Warning | LMK | Clark, Scott, Washington | 30 min |
| Apr 29, 7:40 AM EDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott | 50 min |
| Apr 29, 7:58 AM EDT | Areal Flood Warning | LMK | Dubois | 6 hr |
| Apr 29, 10:04 AM EDT | Areal Flood Warning | LMK | Crawford, Harrison, Orange, Perry, Washington | 6 hr |
| Apr 29, 10:16 AM EDT | Areal Flood Warning | LMK | Clark, Floyd, Harrison | 3 hr |
| Apr 29, 2:43 PM EDT | River Flood Warning | LMK | Harrison, Washington | 15 hr |
| Apr 29, 3:17 PM EDT | Flash Flood Watch | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 38 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.